MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115814
Medical Device Problem Codes Defective Device (2588); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Disability (2371); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided, a supplemental emdr will be submitted.This emdr represents the bard/davol kugel patch implanted on (b)(6) 2013 (device 1).An additional emdr will be submitted to represent the bard/davol ventralex implanted on (b)(6) 2013 (device 2).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2013 - the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch (device 1) and an unspecified bard/davol ventralex (device 2).As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013 - the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch (device 1) and an unspecified bard/davol ventralex (device 2).As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with left inguinal hernia and umbilical hernia thereby underwent open hernia repair with the implant of modified kugel patch (device #1) and ventralex mesh (device #2).Per operative notes, "the cord was isolated, a direct hernia was noted.The patch is lubricated with saline and placed extra peritoneally covering the direct, indirect and femoral spaces.External oblique aponeurosis is apposed overlying the kugel mesh (device #1).The hernia sac is excised from the underside of umbilical skin.The ventralex mesh (device #2) was lubricated with saline, placed intrafascially and attached to the fascia and sutured." (b)(6) 2016 - patient was diagnosed with recurrent infected ventral hernia thereby underwent open hernia repair with the removal of ventralex mesh (device #2).Per operative notes, "a hard indurated mass below the skin of the umbilicus was noted and dissected and found to have cavity containing pus.The abscess cavity was opened and found near to the anterior side of mesh.The ventralex mesh (device #2) was removed entirely.The indurated area with abscess was removed.The ventral hernia repair was done with sutures." (note: there was no visualization/mention of modified kugel patch (device #1)) attorney alleges that the patient had abscess, infection, pain, hernia recurrence; loss of umbilicus and emotional injuries.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the modified kugel patch implanted to treat the patient's recurrent hernia.Note, the manufacturing date (15-may-2012) is considered to be a best estimate.Updated fields: a2, a4, b4, b5, b6, b7, d1 (brand name), d4 (product catalog no, corporate lot no, expiry date, udi no), e3, g1, g2 (reports source - other), g3, g6, h2, h4, h6, h10.This supplemental emdr is submitted to represents modified kugel patch (device #1).Additional supplemental emdr was submitted to represent mesh ¿ ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7363247
Report Number1213643-2018-00725
Device Sequence Number10789613
Product Code FTL
UDI-Device Identifier00801741030819
UDI-Public(01)00801741030819(17)170828(10)HUWE0980
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue Number0115814
Device Lot NumberHUWE0980
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale
Patient Weight87 KG